North Carolina, 2007Damaging Winds in North Carolina, August 21, 2007
August 21, 2007 · NWS AKQ · 2 events in 2 counties and zones
Scattered severe thunderstorms produced wind damage across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms produced wind damage across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 21, 3:38 PM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 21, 3:38 PM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
438 PM EDT TUE AUG 21 2007
.SYNOPSIS...
A FRONTAL BOUNDARY MEANDERS ACROSS VIRGINIA THROUGH TONIGHT.
AN AREA OF LOW PRESSURE WILL RIDE ALONG THE FRONT TONIGHT...
THEN MOVE OFF THE MID ATLANTIC COAST WEDNESDAY MORNING.
THE FRONT WILL DISSIPATE BY WEDNESDAY AFTERNOON...WITH HIGH
PRESSURE OFFSHORE BACK BUILDING ACROSS THE MID ATLANTIC REGION
INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MAIN CONCERN TONIGHT (ESPECIALLY THIS EVENING) WILL BE WITH THE
POTENTIAL FOR SEVERE WEATHER AND FLASH FLOODING. CURRENT SFC
ANALYSIS SHOWS THE STATIONARY FRONT EXTENDING FROM NEAR
CHARLOTTEVILLE SE TO THE TIDEWATER REGION. TEMPS IN THE WARM
SECTOR HAVE WARMED INTO THE 90S...AND IN SOME AREAS (S AND SW OF
FVX-AKQ)...CLOSE TO THE CENTURY MARK. DWPTS ARE GENERALLY IN THE
LOW-MID 60S OVER THE WRN PTNS OF THE REGION (INCLUDING PIEDMONT
AREA)...TO AROUND 70/LOWER 70S TOWARD THE SE COASTS. INSTBY IS
HIGHEST ALONG/E OF I-95...IN THE WARM SECTOR...WHERE MID/UPPER
90S TEMPS AND LOWER 70S DWPTS ARE GENERATING 3000-4000 J/KB CAPES.
ANTICIPATE A WEATHER WATCH THIS EVENING PER THE LATEST SPC
MESOSCALE DISCUSSION. MEANWHILE...PWATS CLOSE TO 2 WILL AGAIN
MAKE FOR THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. AS SUCH HAVE
INCLUDED THE WORDING IN THE FCSTS TONIGHT. INFLUENCE OF DEVELOPING
NOCTURNAL JET ABOVE THE SFC (EVEN A WEAK ONE) ALONG WITH THE
PRESENCE OF A LOW LEVEL FRONTAL ZONE...WOULD ANTICIPATE THE
POTENTIAL FOR REGENERATION OF CELLS WITH AN INCREASED LIKELIHOOD
OF A DEVELOPING MCS ACROSS OUR REGION AS THE REMNANTS OF ERIN
ARRIVE FROM ERN KY/SRN WV/FAR WRN VA.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
LINGERING WIDESPREAD SHOWERS/TSTMS OVER THE E/NE ZONES IN THE AM
WILL GIVE WAY TO SLIGHT CHANCE (ISOLATED COVERAGE) OF CONVECTION
BY AFTN. THIS AS THE AREA OF LOW PRES MOVES OFF THE MID ATLC COAST...
FRONT DROPS S OF THE VA/NC BORDER...AND IS REPLACED BY
ANTICYCLONIC FLOW. LOW-MID LEVEL AIRMASS REMAINS RELATIVELY
MOIST (>70% 1000-500 MB RH)...HOWEVER BROAD SCALE RIDGING/
ANTICYCLONIC FLOW SHOULD LIMIT THE POPS.
TEMPS ON WED WILL AGAIN BE A CHALLENGE...ESPECIALLY SINCE WELL
LIKELY BE DEALING WITH EXTENSIVE CLOUD COVER ONCE AGAIN DURING THE
MORNING HOURS. FOR NOW...HAVE FCSTD MID 70S FROM THE LWR MD ATLC COAST
TO LOWER 90S S AND SW OF RIC.
FRI...LLVL RIDGE AXIS MOVES FARTHER OFFSHORE...ALLOWING FOR MORE
NOTICEABLE LLVL WARM ADVECTION BY THE AFTN. LOOKS LIKE TEMPS INLAND
WILL ONCE AGAIN CLIMB WELL INTO THE 90S...WITH HEAT INDICES OF 100-105.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
LTL IF ANY CHANGE TO CRNT FCST. LATEST RUNS OF GFS/ECMWF CONTINUE TO
SHOW THE PERSISTENT MID LEVEL RIDGE ACRS GULF COAST STATES...GRADUALLY
EXPANDING N AND E INTO THE MID ATLC THU INTO THE UPCOMING WEEKEND.
APPEARS AS IF YET ANOTHER MINI HEAT WAVE (SEE CLIMO SECTION) WILL
ENVELOP THE REGION...MAINLY FRI/SAT/ AND PERHAPS INTO SUNDAY. HAVE
CONTINUED WITH INLAND HIGH TEMPS IN THE UPPER 90S ON SAT. TRIPLE
DIGIT READINGS STILL POSSIBLE...HOWEVER THERE IS SOME CONSENSUS
AMONG THE GFS AND ECMWF THAT THE CORE OF THE WARMEST AIR ALOFT
(850 MB TEMPS >20C) WILL REMAIN TO OUR WEST. AS FOR PRECIP...
HAVE KEPT A DRY FCST GOING UNTIL SUN-M0N AS THE NEXT FRONT SLOWLY
DROPS INTO THE MID ATLC REGION.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY WILL CONTINUE TO BE DRAPED ACROSS THE REGION AND
MEANDER N DURING THE DAY AND S INTO TONIGHT AS ANOTHER SHRTWV RIDES
ALONG IT. MOST TAF SITES WILL DEAL WITH LOW CIGS (MVFR/IFR) THIS AM
BEHIND INITIAL SHRTWV MOVING OFFSHORE. LIFR CONDITIONS ARE
POSSIBLE...ESPECIALLY CLOSE TO SUNRISE.
SBY TAF SITE THE MOST TRICKY TO ALL OTHERS TODAY WITH OVERALL
CLOUDCOVER AND PRECIP CHCS. MAINLY LOOKING AT THIS SITE STICKING
IN HIGH IFR/LOW MVFR WITH HIGH END MVFR POSSIBLE THIS AFTERNOON FOR
A SHORT TIME.
SHRA/TSRA ACTIVITY WILL REDEVELOP LATER THIS AFTN AND WILL MENTION
CB IN TAF SITES (12Z TAF SET)...WITH UNCERTAINTY OF TIMING OF ANY
ACTIVITY. SHRA/TSRA WILL CONTINUE INTO THE OVERNIGHT HOURS WITH
MOD/HVY RAIN AND FREQUENT LIGHTNING POSSIBLE (ESP NEAR/AROUND
COASTAL TAFS).
&&
.MARINE...
FNTL BNDRY BASICALLY CUTS FA CSTL WTRS IN HALF ATTM...AND RMNS NRLY
SO THROUGH MUCH OF TNGT. LTR TNGT/WED...WK LO PRES EXITS THE MDATLC
CST...AND FNTL BNDRY IS PUSHED SWD INTO NC WTRS. PREVAILING WND
DRCTN HARD TO PINPOINT ERY TNGT...BCMG LRGLY NE BY WED FOR ALL
AREAS. HV TRIMMED BACK SCAS TO JUST NRN HALF OF THE OCN WTRS...OTR
LCTNS...WND SPDS/WTR HGTS RMNG (JUST) BLO SCA CRITERIA THROUGH
MIDWEEK. EVENTUAL TRANSITION FM ENE TO SSE LLVL FLO LT THIS WK AND
INTO THE WKND AS FNTL BNDRY DISSIPATES.
&&
.CLIMATE...
HOT AUGUST CONTINUES...WITH ANOTHER ROUND OF HOT WEATHER EXPECTED
FRIDAY INTO SUNDAY. IT APPEARS LIKELY THAT BOTH RICHMOND AND NORFOLK
WILL END UP IN THE TOP 10 FOR HOTTEST AUGUSTS ON RECORD (RECORDS
DATE BACK TO 1871 FOR NORFOLK AND TO 1881 FOR RICHMOND). 1900 WILL
MOST LIKELY REMAIN THE HOTTEST ON RECORD.
RANK RICHMOND NORFOLK
..1....................82.9 (1900) 81.9 (1900)
..2....................80.9 (1896) 81.3 (2006)
..3....................80.7 (1980) 81.0 (1977)
..4....................80.6 (2006) 80.9 (1980)
..5....................80.5 (2005) 80.8 (1988)
2007 THROUGH 8/20......(81.3) (80.6)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ654.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ650-652.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...BKH
AVIATION...BAJ/KCS
MARINE...WFA
CLIMATE...LKBHazardous weather outlook, Aug 21, 6:32 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
732 PM EDT TUE AUG 21 2007
ANZ630>633-NCZ012>017-030>032-102-VAZ077-078-084>086-088>098-222345-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
732 PM EDT TUE AUG 21 2007
...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...CURRITUCK SOUND...COASTAL
NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE
NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
VAZ099-100-222345-
ACCOMACK-NORTHAMPTON VA-
732 PM EDT TUE AUG 21 2007
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK
SEVERE THUNDERSTORM WATCH
MODERATE RIP CURRENT RISK
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ652-654-656-658-VAZ048-049-060>076-079>083-087-222345-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-
732 PM EDT TUE AUG 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
MDZ024-025-222345-
INLAND WORCESTER-MARYLAND BEACHES-
732 PM EDT TUE AUG 21 2007
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK
MODERATE RIP CURRENT RISK
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ650-MDZ021>023-222345-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
DORCHESTER-WICOMICO-SOMERSET-
732 PM EDT TUE AUG 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND THE LOWER EASTERN SHORE OF MARYLAND.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 21, 6:53 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TROPICAL STORM GLEN ALLEN 37.66N 77.48W
08/21/2007 HENRICO VA PUBLIC
SEVERAL TREES DOWN IN THE AREA.
&&
KLYNCHSpecial weather statement, Aug 21, 6:53 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EDT TUE AUG 21 2007
VAZ099-100-220100-
ACCOMACK VA-NORTHAMPTON VA-
753 PM EDT TUE AUG 21 2007
...THUNDERSTORMS MOVING ACROSS THE CHESAPEAKE BAY AND HEADED FOR THE
VIRGINIA EASTERN SHORE...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 26 MILES NORTHWEST OF EXMORE TO POQUOSON...
OR FROM 7 MILES SOUTHEAST OF FAIR PORT TO POQUOSON...MOVING EAST AT
25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
EXMORE AROUND 815 PM EDT...
CAPE CHARLES AROUND 820 PM EDT...
WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
25
Special weather statement, Aug 21, 6:54 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 PM EDT TUE AUG 21 2007
NCZ012>017-030>032-220045-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-NORTHAMPTON
NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC-
754 PM EDT TUE AUG 21 2007
...STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST NORTH CAROLINA...
AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...WITH THE LEADING EDGE EXTENDING FROM 10 MILES
SOUTH OF FRANKLIN TO 13 MILES SOUTH OF RICH SQUARE. MOVEMENT WAS
EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL REACH DRUM HILL AROUND
800 PM EDT...RAYS BEACH AROUND 805 PM EDT...POWELLSVILLE AROUND 810
PM EDT...QUITSNA AROUND 815 PM EDT...AND CORAPEAKE AROUND 820 PM EDT.
WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
ALSO...HEAVY RAINFALL WILL CAUSE SIGNIFICANT PONDING OF WATER ON
ROADWAYS...WITH LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE
AREAS POSSIBLE.
HURLEY
Local storm report, Aug 21, 7:02 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG GLEN ALLEN 37.66N 77.48W
08/21/2007 HENRICO VA PUBLIC
SEVERAL TREES DOWN IN THE AREA.
&&
KLYNCHLocal storm report, Aug 21, 7:23 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
823 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 1 S WINDSOR 36.79N 76.74W
08/21/2007 ISLE OF WIGHT VA EMERGENCY MNGR
TREES DOWN AT DUNSTON DRIVE AND BUCKHORN DRIVE.
&&
CULLENLocal storm report, Aug 21, 7:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
829 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG KINGS FORK 36.78N 76.63W
08/21/2007 CITY OF SUFFOLK VA EMERGENCY MNGR
TREES DOWN ON LAKE PRINCE DRIVE.
&&
CULLENThunderstorm Wind, Perquimans
- When
- August 21, 8:00 PM EST
- Where
- Perquimans County, Hertford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 36.180, -76.470
Tree was downed on Fowler Fork Road.
Thunderstorm Wind, Chowan
- When
- August 21, 8:00 PM EST
- Where
- Chowan County, Edenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 36.070, -76.620
Trees were downed by wind gusts estimated at 58 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 21, 2007$7.7 million · 2.5 in hail · 22 events
- Flash Flooding and Damaging Winds in Iowa, August 21 to 22, 2007$1.0 million · 80 kt wind · 27 events
- Hail and Damaging Winds in Wisconsin, August 21 to 22, 2007$1.2 million · 65 kt wind · 13 events
- Damaging Winds in North Carolina, August 21, 20078 injured · 52 kt wind · 46 events
- Flash Flooding in Ohio, August 21 to 22, 2007$1.3 million · 3 events
- Hail and Damaging Wind in Nebraska, August 21, 2007$625,000 · 2.75 in hail · 15 events
- Flash Flooding in Iowa, August 21, 2007$281,000 · 5 events
- Hail and Damaging Winds in Virginia, August 21, 2007$63,000 · 55 kt wind · 35 events
- Damaging Winds in Virginia, August 21, 2007$24,000 · 50 kt wind · 22 events
- Flash Flooding and Flooding in Ohio, August 21, 2007$45,000 · 4 events
- Damaging Winds in Wisconsin, August 21, 2007$33,000 · 61 kt wind · 7 events
- Damaging Winds in Virginia, August 21, 2007$30,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57458, 57473.